The renormalization transformation for two-type branching models

D.A. Dawson, A. Greven, W.Th.F. Hollander, den, R. Sun, J.M. Swart

Research output: Contribution to journalArticleAcademicpeer-review

5 Citations (Scopus)
73 Downloads (Pure)


This paper studies countable systems of linearly and hierarchically interacting diffusions taking values in the positive quadrant. These systems arise in population dynamics for two types of individuals migrating between and interacting within colonies. Their large-scale space–time behavior can be studied by means of a renormalization program. This program, which has been carried out successfully in a number of other cases (mostly one-dimensional), is based on the construction and the analysis of a nonlinear renormalization transformation, acting on the diffusion function for the components of the system and connecting the evolution of successive block averages on successive time scales. We identify a general class of diffusion functions on the positive quadrant for which this renormalization transformation is well defined and, subject to a conjecture on its boundary behavior, can be iterated. Within certain subclasses, we identify the fixed points for the transformation and investigate their domains of attraction. These domains of attraction constitute the universality classes of the system under space–time scaling.
Original languageEnglish
Pages (from-to)1038-1077
Number of pages40
JournalAnnales de l'institut Henri Poincare (B): Probability and Statistics
Issue number6
Publication statusPublished - 2008


Dive into the research topics of 'The renormalization transformation for two-type branching models'. Together they form a unique fingerprint.

Cite this